Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: paxil  (Read 227 times)

0 Members and 1 Guest are viewing this topic.

Offline nancyga13

  • Full Member
  • ***
  • Posts: 115
  • Country: 00
  • Rec's: 1
  • Gender: Female
  • Personal text
    • Poke This Member
paxil
« on: December 07, 2013, 08:39:07 PM »
Well I been on paxil about almost a month, 7 days of 10mg and now im almost finished with a third week of 20mg I feel better with my anxiety but I don't feel like i'm where I need to be yet. Is this normal? I just had a psy apt and he did not mention upping the dosage right now, I don't go back till jan 16th..I know he told me most antidepressants give you a tremor. My tremors have calmed down but they are still there.. My hands do it a lot and its probably a lot from anxiety too..one disturbing thing I have noticed since I got severe anxiety, is my mouth and jaw if I smile for a period of time it will shake uncontrollably. Not sure if its the med or just anxiety. So how do I know if I need to go up to 30mg? How long should I wait, before knowing if I should go up on it or not? I know I will need to speak with my doctor but I just wanted some opinions. Another thing I still experience is extreme thirst.
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 3153
  • Country: au
  • Rec's: 66
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: paxil
« Reply #1 on: December 07, 2013, 10:22:48 PM »
Well I been on paxil about almost a month, 7 days of 10mg and now im almost finished with a third week of 20mg I feel better with my anxiety but I don't feel like i'm where I need to be yet. Is this normal?

Actually you are probably a little ahead of the curve, Nancy. Antidepressants typically take 3-12 weeks to kick-in from when you start taking a therapeutic dose, which for Paxil (paroxetine) is usually from 20mg.

Quote
My tremors have calmed down but they are still there.. My hands do it a lot and its probably a lot from anxiety too..one disturbing thing I have noticed since I got severe anxiety, is my mouth and jaw if I smile for a period of time it will shake uncontrollably.

My guess is that this is mostly anxiety rather than the med, but it could be either or both. I also suspect that the shaking is more apparent to you than others.

Quote
So how do I know if I need to go up to 30mg? How long should I wait, before knowing if I should go up on it or not? I know I will need to speak with my doctor but I just wanted some opinions.

I think you should give the current dose at least 10-12 weeks before thinking about increasing it. But this really is a decision for your doctor.

Quote
Another thing I still experience is extreme thirst.

This is a known side-effect of many antidepressants, including Paxil. It may not completely go away though it should become less severe in the next month or so. It can also be an anxiety symptom.

Ian

Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Abraham2007

  • Sr. Member
  • ****
  • Posts: 311
  • Country: us
  • Rec's: 10
  • Gender: Male
  • Mood: Thoughtful
    Thoughtful
    • Poke This Member
Re: paxil
« Reply #2 on: December 08, 2013, 12:19:03 AM »
Taking antidepressants in the intial stages will force you to learn patience.   You may need to wait around 12 weeks to get results, as you follow the directions of your doctor, on how to properly use them.   In the background, your brain is going through some changes.

You may find a Shakespearen muse for guidance.   

How poor are they who have not patience! What wound did ever heal but by degrees?
William Shakespeare, Othello

To take an antidepressant, or not to take an antidepressant.  That is the question. :angel-smiley-006:

Bookmark and Share
Quacks prey on us Anxiety Disorder sufferers as part of the Mental Health community, since we can be desperate for healing.  Don't be victimized, instead be EDUCATED about  QUACKERY!!!!! http://www.quackwatch.com/ 

Offline nancyga13

  • Full Member
  • ***
  • Posts: 115
  • Country: 00
  • Rec's: 1
  • Gender: Female
  • Personal text
    • Poke This Member
Re: paxil
« Reply #3 on: December 08, 2013, 10:32:56 AM »
Thank you both for your comments yea I guess I got to be patient!!! I have been on paxil before its just been a long long time. I was not on antidepressants for about two years, I was just on klonopin for anxiety at times. But I have been a chronic anxiety sufferer since I was seven years old and im now 26!! I just could not remember how these things go!!!
Bookmark and Share

Offline candice

  • Full Member
  • ***
  • Posts: 170
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: paxil
« Reply #4 on: December 09, 2013, 10:25:04 PM »
I've been on 20mg for about two and a half months now.  I'd say it really started kicking in fully at about a month and a half.  It can take up to 12 weeks for some ppl.
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
14 Replies
1428 Views
Last post March 08, 2010, 08:16:01 PM
by joegilbert
2 Replies
744 Views
Last post March 13, 2010, 07:52:07 PM
by spongebob
16 Replies
1873 Views
Last post August 12, 2010, 07:04:42 PM
by Zeus
5 Replies
2707 Views
Last post August 18, 2010, 12:06:31 PM
by dwatson14
6 Replies
1456 Views
Last post September 05, 2013, 03:11:20 AM
by candice
3 Replies
260 Views
Last post November 30, 2013, 03:16:16 PM
by insights

anything